Alert archive / Colorado / High Wind Warnings in 2026

High Wind Warning 7, NWS Denver/Boulder, CO

March 16, 20267 counties in Colorado

NWS Denver/Boulder, CO issued this high wind warning at Mar 16, 2026, 3:02 AM MDT for 7 counties in Colorado. It took effect at Mar 16, 2026, 5:00 AM MDT. It was in force for 9 hr. 60 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 16, 2026, 3:02 AM MDT (09:02 UTC)
In effect from
Mar 16, 2026, 5:00 AM MDT
Expired
Mar 16, 2026, 2:00 PM MDT
In force
9 hr
Issued by
NWS Denver/Boulder, CO

Counties Boulder County, CO, Clear Creek County, CO, Gilpin County, CO, Grand County, CO, Jefferson County, CO, Park County, CO, Summit County, CO

The radar

The Denver radar (KFTG), 97 km from the middle of the area, began a volume at 09:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 16, 6:00 AM MDTSNOW 2.24 Wsw Arvada, COCocorahs station CO-JF-504 Arvada 3.6 WSW.
Mar 16, 6:00 AM MDTSNOW 2.94 Wnw Arvada, COCocorahs station CO-JF-457 Arvada 3.5 WNW.
Mar 16, 6:00 AM MDTSNOW 51 Ese Ken Caryl, COCocorahs station CO-JF-338 Ken Caryl 0.6 WSW.
Mar 16, 6:00 AM MDTSNOW 5.41 N Lawson, COCocorahs station CO-CC-32 1 N Lawson.
Mar 16, 6:00 AM MDTSNOW 63 Ssw Evergreen, COCocorahs station CO-JF-565 Evergreen 2.5 SSW.
Mar 16, 6:30 AM MDTSNOW 1.51 Wnw Crescent Village, COCO-OP Observer station GRRC2 1.2 W Crescent Village.
Mar 16, 6:34 AM MDTSNOW 2.13 W Westminster, COCocorahs station CO-JF-72 Broomfield 2.3 SSW.
Mar 16, 7:00 AM MDTSNOW 0.13 S Hygiene, COCocorahs station CO-BO-171 Longmont 4.0 WSW.
Mar 16, 7:00 AM MDTSNOW 0.13 Sse Hygiene, COCocorahs station CO-BO-435 Longmont 3.0 SW.
Mar 16, 7:00 AM MDTSNOW 0.22 Ene Longmont, COCocorahs station CO-BO-593 Longmont 2.3 ENE.
Mar 16, 7:00 AM MDTSNOW 0.23 E Longmont, COCocorahs station CO-BO-581 Longmont 2.8 E.
Mar 16, 7:00 AM MDTSNOW 0.32 N Heeney, COCocorahs station CO-SU-35 Silverthorne 21 NW.
Mar 16, 7:00 AM MDTSNOW 0.42 N Longmont, COCocorahs station CO-BO-143 Longmont 2.1 N.
Mar 16, 7:00 AM MDTSNOW 0.43 Sse Hygiene, COCocorahs station CO-BO-507 Longmont 3.3 SW.
Mar 16, 7:00 AM MDTSNOW 0.53 Nw Lafayette, COCocorahs station CO-BO-222 Lafayette 2.5 NW.
Mar 16, 7:00 AM MDTSNOW 0.53 Nw Louisville, COCocorahs station CO-BO-67 Boulder 4.7 E.
Mar 16, 7:00 AM MDTSNOW 0.62 Ssw Elkdale, COCocorahs station CO-GR-68 Tabernash 2.7 NW.
Mar 16, 7:00 AM MDTSNOW 0.72 N Louisville, COCocorahs station CO-BO-468 Louisville 1.6 NNE.
Mar 16, 7:00 AM MDTSNOW 0.73 Ssw Niwot, COCocorahs station CO-BO-220 Boulder 4.7 ENE.
Mar 16, 7:00 AM MDTSNOW 0.7Lyons, COCocorahs station CO-BO-146 Lyons 0.3 NNE.
Mar 16, 7:00 AM MDTSNOW 0.82 W Niwot, COCocorahs station CO-BO-248 Niwot 2.3 W.
Mar 16, 7:00 AM MDTSNOW 0.91 Wsw Lafayette, COCocorahs station CO-BO-266 Lafayette 0.8 WSW.
Mar 16, 7:00 AM MDTSNOW 0.91 Wsw Lafayette, COCocorahs station CO-BO-599 Lafayette 0.7 WSW.
Mar 16, 7:00 AM MDTSNOW 0.92 N Boulder, COCocorahs station CO-BO-477 Boulder 2.3 N.
Mar 16, 7:00 AM MDTSNOW 0.9Lafayette, COCocorahs station CO-BO-8 Lafayette 0.4 WSW.
Mar 16, 7:00 AM MDTSNOW 11 Nw Heeney, COCocorahs station CO-SU-58 Heeney 0.5 NW.
Mar 16, 7:00 AM MDTSNOW 12 N Boulder, COCocorahs station CO-BO-547 Boulder 1.7 N.
Mar 16, 7:00 AM MDTSNOW 13 Nnw Parshall, COCocorahs station CO-GR-52 Parshall 3.0 NNW.
Mar 16, 7:00 AM MDTSNOW 1.23 Wnw Fairplay, COCocorahs station CO-PK-15 Fairplay 2.7 WNW.
Mar 16, 7:00 AM MDTSNOW 1.33 Nnw Marshall, COCocorahs station CO-BO-583 Boulder 2.9 S.
Mar 16, 7:00 AM MDTSNOW 1.51 W Boulder, COCocorahs station CO-BO-521 Boulder 1.4 W.
Mar 16, 7:00 AM MDTSNOW 1.51 Wnw Boulder, COCocorahs station CO-BO-490 Boulder 1.5 WNW.
Mar 16, 7:00 AM MDTSNOW 1.62 Nw Boulder, COCocorahs station CO-BO-594 Boulder 2.4 NW.
Mar 16, 7:00 AM MDTSNOW 1.62 S Boulder, COCocorahs station CO-BO-4 Boulder 2.9 S.
Mar 16, 7:00 AM MDTSNOW 1.63 Ne Nederland, COCocorahs station CO-BO-355 Nederland 2.8 NE.
Mar 16, 7:00 AM MDTSNOW 1.72 Nw Boulder, COCocorahs station CO-BO-465 Boulder 1.8 NW.
Mar 16, 7:00 AM MDTSNOW 1.72 Se Boulder, COCocorahs station CO-BO-596 Boulder 1.9 SE.
Mar 16, 7:00 AM MDTSNOW 1.92 W Boulder, COCocorahs station CO-BO-437 Boulder 2.1 W.
Mar 16, 7:00 AM MDTSNOW 2Williams Fork Reservoir, COCO-OP Observer station WIFC2 Williams Fork Reservoir.
Mar 16, 7:00 AM MDTSNOW 2.22 Ne Arvada, COCocorahs station CO-JF-471 Arvada 1.8 NE.
Mar 16, 7:00 AM MDTSNOW 2.32 Sse Arvada, COCocorahs station CO-JF-546 Arvada 1.7 SSE.
Mar 16, 7:00 AM MDTSNOW 2.51 Nnw Arvada, COCocorahs station CO-JF-430 Arvada 1.4 NNW.
Mar 16, 7:00 AM MDTSNOW 2.82 Ese Lakewood, COCocorahs station CO-JF-179 Lakewood 2.2 ESE.
Mar 16, 7:00 AM MDTSNOW 31 S Wheat Ridge, COCocorahs station CO-JF-354 Wheat Ridge 0.6 S.
Mar 16, 7:00 AM MDTSNOW 33 W Jamestown, COCocorahs station CO-BO-202 Ward 4.6 NE.
Mar 16, 7:00 AM MDTSNOW 3.32 Ssw Brookvale, COCocorahs station CO-CC-1 Evergreen 6.5 WSW.
Mar 16, 7:00 AM MDTSNOW 3.41 W Wheat Ridge, COCO-OP Observer station WGEC2 1.0 W Wheat Ridge.
Mar 16, 7:00 AM MDTSNOW 3.53 Nw Columbine, COCocorahs station CO-JF-414 Littleton 4.7 W.
Mar 16, 7:00 AM MDTSNOW 3.71 Nne Edgewater, COCocorahs station CO-JF-585 Wheat Ridge 2.5 ESE.
Mar 16, 7:00 AM MDTSNOW 3.82 Wsw Westminster, COCocorahs station CO-JF-602 Westminster 2.5 WSW.
Mar 16, 7:00 AM MDTSNOW 4.11 Ne Brookvale, COCocorahs station CO-CC-2 Evergreen 5 W.
Mar 16, 7:00 AM MDTSNOW 4.13 Nne Pleasant View, COCocorahs station CO-JF-290 Wheat Ridge 2.8 WSW.
Mar 16, 7:00 AM MDTSNOW 4.13 Nw Columbine, COCocorahs station CO-JF-610 Littleton 5.1 WNW.
Mar 16, 7:00 AM MDTSNOW 4.32 Ssw Silverthorne, COCocorahs station CO-SU-6 Silverthorne 2.1 WSW.
Mar 16, 7:00 AM MDTSNOW 4.41 W Wheat Ridge, CO
Mar 16, 7:00 AM MDTSNOW 4.52 Nne Shaffers Crossing, COCocorahs station CO-JF-53 Conifer 3.2 SW.
Mar 16, 7:00 AM MDTSNOW 4.52 Se Buffalo Creek, COCocorahs station CO-JF-575 Buffalo Creek 2.4 SE.
Mar 16, 7:00 AM MDTSNOW 4.62 Nnw Golden, COCocorahs station CO-JF-20 Golden 1.2 NW.
Mar 16, 7:00 AM MDTSNOW 4.72 Wsw Lakewood, COCocorahs station CO-JF-340 Lakewood 1.5 WSW.
Mar 16, 7:00 AM MDTSNOW 59 Wnw Kremmling, COCocorahs station CO-GR-77 Kremmling 9.1 WNW.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 00:00Z, 9.0 hours before the alert went out and 252 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 00:00Z on 2026-03-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 00:00Z on 2026-03-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -24 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3825 m above ground
0-6 km bulk shear
101 kt
0-1 km storm-relative helicity
-24 m²/s²
0-3 km storm-relative helicity
228 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

732 
WWUS75 KBOU 160902
NPWBOU

URGENT - WEATHER MESSAGE
National Weather Service Denver CO
302 AM MDT Mon Mar 16 2026

COZ034-162000-
/O.NEW.KBOU.HW.W.0007.260316T1100Z-260316T2000Z/
South and Southeast Grand/West Central and Southwest
Boulder/Gilpin/Clear Creek/Summit/North and West Park Counties
Above 9000 Feet-
Including the cities of East Slopes Mosquito Range, Williams Fork
Mountains, Indian Peaks, East Slopes Southern Gore Range,
Breckenridge, Mount Blue Sky, Winter Park, Eisenhower Tunnel,
Berthoud Pass, and Kenosha Mountains
302 AM MDT Mon Mar 16 2026

...HIGH WIND WARNING IN EFFECT UNTIL 2 PM MDT THIS AFTERNOON...

* WHAT...Northwest winds 25 to 40 mph with gusts up to 80 mph
  expected.

* WHERE...The Mountains of Summit County, the Mosquito Range, and the
  Indian Peaks.

* WHEN...Until 2 PM MDT this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects and a few
  power outages may result. Blowing snow will reduce visibility to
  less than a quarter mile in places, especially along Highway 285
  from Como to Kenosha Pass.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown around
or damaged by the wind.

Winds this strong can make driving difficult, especially for high
profile vehicles traveling on Highway 285. Use extra caution.

&&

$$

For more information from the National Weather Service, visit
https://weather.gov/bou

63

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this high wind warning went out at Mar 15, 11:22 PM MDT, 3 hours 40 minutes earlier. Its key messages:

  • Mountain snow showers, producing a few inches of accumulation for the higher elevations, will continue through Tuesday.
  • Steady, continued warming will begin Monday and continue into the weekend. Hot/dry/breezy weather will sustain prolonged high fire danger for the northern plains each day.
  • All-time hottest March temperatures appear increasingly likely (>80% chance) for many locations Friday and/or Saturday, including for both the mountains and lower elevations.
Area forecast discussion, Mar 15, 11:22 PM MDT, 3 hours 40 minutes before
Area Forecast Discussion
National Weather Service Denver/Boulder CO
1122 PM MDT Sun Mar 15 2026

.KEY MESSAGES...

- Mountain snow showers, producing a few inches of accumulation
  for the higher elevations, will continue through Tuesday.

- Steady, continued warming will begin Monday and continue into
  the weekend. Hot/dry/breezy weather will sustain prolonged high
  fire danger for the northern plains each day.

- All-time hottest March temperatures appear increasingly likely
  (>80% chance) for many locations Friday and/or Saturday,
  including for both the mountains and lower elevations.

&&

.DISCUSSION /Through Sunday/...
Issued at 1039 PM MDT Sun Mar 15 2026

A few light snow showers are hanging on mainly west of I-25 along
the base of the foothills owing to weak upslope flow through 3km MSL
per the Table Mountain profiler. With the meridional jet departing
to our east, lingering lift will dissipate over the next couple of
hours and bring an end to the snow across the lower elevations. It
will be a cold night with lows in the teens and single digits for
most locations.

We'll warm up moderately Monday as heights rise and subsidence
returns to the lee of the Front Range, though did lower highs a
couple of degrees for the lower elevations given signs in some high-
res guidance of continued weak easterly surface flow through the
day. Most areas are thus favored to remain in the 40's, with
lingering cloud cover also muting the potential to hit 50F. In our
mountains, the approach of a second north/south oriented jet max and
another surge of mid-level moisture should promote redevelopment of
orographic snow showers during the day, and these will continue
intermittently through Tuesday. Have increased PoPs a reasonable
amount over our higher mountains in particular given the quite
unanimous signal for additional light accumulations for the
higher peaks over the next 24-48 hours.

The jet will lift to our northeast by Tuesday as a well-defined
ridge of high pressure emerges over SoCal. More pronounced warming
is expected, with high temperatures set to rebound into the 70's for
the lower elevations. This ridge will see a gradual eastward
migration through the week, as well as amplification, leading to a
steady warming trend each day through at least Saturday.
Unfortunately, with the ridge centered to our southwest much of the
week, northeast Colorado will remain under an enhanced northwest
flow pattern. With efficient mixing each day, this favors
development of breezy afternoon winds, especially for our northern
plains that are more exposed to this prevailing wind direction. As
such, areas from the Cheyenne Ridge east towards Nebraska and Kansas
will likely see a prolonged period of critical fire weather
conditions from Tuesday through Saturday, exacerbated by building
heat and very low humidity. This is ratified by the elevated
probabilities of exceeding 95th percentile HDWI Tuesday through
Saturday.

As far as temperatures are concerned, little has changed given the
rather consistent signal observed in ensemble guidance. We are
confident in progressively more anomalous heat each day through at
least Friday, with that trend more than likely extending into
Saturday as well (>85% chance). The ECMWF's EFI exceeds the 95th
percentile each day from Thursday through Saturday, indicating just
how unusual such a prolonged stretch of warm temperatures would be
for our area. There are some factors, such as cloud cover, that
could still influence our chances at setting all-time March records
for some locations such as Denver. However, there are quite a few
locations with extensive historical records for which those records
appear quite easily attainable: Breckenridge (61F), Fort Collins
(81F) and Akron (85F) are some examples of cities with a greater
than an 80% chance of experiencing their hottest March day Friday
and/or Saturday. The probability of that occurring in Denver is
moderately lower, but still significant (~60%).

&&

.AVIATION /06Z TAFS through 06Z Tuesday/...
Issued at 1115 PM MDT Sun Mar 15 2026

Still have some lingering light/snow flurries but this activity
should end by 07z. Ceilings overnight thru Mon morning will be in
the 6000-8000 ft range. The ceilings will scatter out after 18z.

Winds will be light southeast and then light south by 09z. By 12z
will see light and variable winds thru late morning. By 18z winds
will be light east/northeast at DIA with north winds at APA and
northwest winds at BJC.  By 01z, winds will go southeast at DIA
with light northeast winds at APA and light north winds at BJC.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
None.

&&

DISCUSSION...BRQ
AVIATION...RPK
Hazardous weather outlook, Mar 15, 3:24 AM MDT, 23 hours 38 minutes before
Hazardous Weather Outlook
National Weather Service Denver/Boulder CO
324 AM MDT Sun Mar 15 2026

COZ030>051-160930-
Jackson County Below 9000 Feet-
West Jackson and West Grand Counties Above 9000 Feet-
Grand and Summit Counties Below 9000 Feet-
South and East Jackson/Larimer/North and Northeast Grand/
Northwest Boulder Counties Above 9000 Feet-
South and Southeast Grand/West Central and Southwest Boulder/
Gilpin/Clear Creek/Summit/North and West Park Counties Above
9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet-
Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear
Creek/Northeast Park Counties Below 9000 Feet-
Central and Southeast Park County-
Larimer County Below 6000 Feet/Northwest Weld County-
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield
County-
North Douglas County Below 6000 Feet/Denver/West Adams and
Arapahoe Counties/East Broomfield County-
Elbert/Central and East Douglas Counties Above 6000 Feet-
Northeast Weld County-Central and South Weld County-Morgan County-
Central and East Adams and Arapahoe Counties-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County-
Southeast Elbert County Below 6000 Feet/South Lincoln County-
Logan County-Washington County-Sedgwick County-Phillips County-
324 AM MDT Sun Mar 15 2026

...High Warning Warning northeast plains and Palmer Divide until
3 pm today...

This hazardous weather outlook is for northeast and north central
Colorado.

.DAY ONE...Today and Tonight

Snow will end by sunrise over the Palmer Divide and east central
plains while periods of light occur in the mountains this morning.
Gusty winds will continue over the plains today with the highest
gusts, up to 60 mph, through noon.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

A quick warmup and a high potential for record warmth can be
expected by the middle to latter half of next week.  In addition,
fire danger will increase by the middle part of next week as well
across the plains.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 15, 10:38 PM MDTFire Weather WatchBOULarimer, Logan, Weld15 hr
Mar 16, 1:55 PM MDTRed Flag WarningBOULarimer, Logan, Morgan, Phillips, Sedgwick, Washington and 1 more30 hr

Nearby

High Wind Warnings in Colorado, 2026Every high wind warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.